MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400H12C
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This mdr is being submitted as part of a batch submission of complaints that were reassessed as reportable foam degradation complaints; discovered as part of a retrospective remediation review.
 
Event or Problem Description
The manufacturer received information alleging an issue related to a cpap device's sound abatement foam.The patient was not using the device at the time of event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was previously contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap/ bipap, and mechanical ventilator devices.The patient alleged the power port was burnt.There was no report of patient harm or injury.The device was returned to the manufacturer for investigation.During the evaluation of the device, the manufacturer visually inspected the device and confirmed there was evidence of discoloration found to the dc power supply, dc output connector and the dreamstation dc input power connector (p4) that is found to be rust/corrosion damage as a result of the water ingress to the power connectors.The product investigation lab could not confirm the complaint about the unit getting hot and found no evidence of thermal damage.The product investigation lab used a well-known power supply and p4 connector and applied power to the dreamstation/humidifier.The product investigation lab verified the unit has power, provides flow, and the humidifier heater plate/heated tubing functions.An internal inspection of the dreamstation found more evidence of the water ingress and corrosion to the dc volt input connector (p4) and staining to the bottom enclosure also indicative of water ingress.There is evidence of dirt/dust contaminants found in the dreamstation air inlet filters.The product investigation lab found no evidence of the chamber leaking.The product investigation lab confirms the complaint is found to be caused by water/liquid ingress to the dc input power connector (p4) of the dreamstation base unit and to the dc power supply output connector.The finding of water ingress to the dreamstation blower box assembly indicates the unit was moved or mishandled while there was still water in the chamber of the associated humidifier (a leaky chamber would not have resulted in water ingress to the dreamstation blower).The dreamstation cpap user manual notes in the "warnings" section: if you notice any unexplained changes in the performance of this device, if it is making unusual or harsh sounds, if it has been dropped or mishandled, if water is spilled into the enclosure, or if the enclosure is broken, disconnect the power cord and discontinue use.Contact your home care provider.Additionally, the dreamstation humid, user manual notes in the "warnings" section: periodically inspect the humidifier for signs of wear or damage.Never operate the humidifier if any parts are damaged, if it is not working properly, or if the humidifier has been dropped or mishandled.Do not use the humidifier if the water tank is leaking or damaged in any way.Have any damaged parts replaced before continuing use.The "cautions" section of the humidifier manual also notes: remove the tank, empty all water, and replace the empty tank before transporting the humidifier base.There was no mention of foam degradation or particles being observed during the evaluation.The unit was scrapped.The manufacturer has updated h6 in this report.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7243512041
MDR Report Key13869878
Report Number2518422-2022-11111
Device Sequence Number12080209
Product Code BZD
UDI-Device Identifier00606959034501
UDI-Public00606959034501
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400H12C
Device Catalogue NumberCAX400H12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2020
Supplement Date Received by Manufacturer02/15/2021
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date09/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown